Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 2007, 1:59 PM EDT for Saint Johns County, Florida. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 1:59 PM EDT (17:59 UTC)
- Expired
- Jul 17, 2007, 2:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 50 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:15 PM EDT | TSTM WND DMG | Palm Valley, FL | LARGE TREE LIMBS DOWN ALONG PALM VALLEY ROAD. TIME IS ESTIMATED AND BASED ON RADAR. |
| Jul 17, 2:15 PM EDT | HAIL 0.88 | 1 N Palm Valley, FL | PENNY TO NICKEL SIZE HAIL AT MARSH LANDING COUNTRY CLUB. NUMEROUS PALM FRONDS DOWN ALONG THE GOLF COURSE. TIME IS ESTIMATED AND BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 171759
SVRJAX
FLC109-171830-
/O.NEW.KJAX.SV.W.0151.070717T1759Z-070717T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT TUE JUL 17 2007
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 230 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALM VALLEY. THIS STORM WAS NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAWGRASS AND GUANA RIVER STATE PARK AND PONTE VEDRA BEACH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3004 8138 3006 8141 3011 8144 3012 8141
3024 8143 3025 8141 3025 8137 3012 8132
3008 8132
$$
HESS1 follow-up statement
000
WWUS52 KJAX 171830
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT TUE JUL 17 2007
FLC109-171839-
/O.EXP.KJAX.SV.W.0151.000000T0000Z-070717T1830Z/
ST. JOHNS FL-
229 PM EDT TUE JUL 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. JOHNS COUNTY
EXPIRES AT 230 PM EDT...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE...MAINLY ALONG THE ST
JOHNS COUNTY COASTLINE FROM SOUTH PONTE VEDRA BEACH NORTHWARD TO
PALM VALLEY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3004 8138 3006 8141 3011 8144 3012 8141
3024 8143 3025 8141 3025 8137 3012 8132
3008 8132
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 8:36 AM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jul 17, 8:36 AM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 836 AM EDT TUE JUL 17 2007 .UPDATE... SIMILAR SITUATION FROM YESTERDAY IS SETTING UP AGAIN TODAY. RIDGING CONTINUES TO BUILD OVER S FL WHICH WILL ALLOW THE LIGHT SSW 1000-500MB FLOW TO CONTINUE. ONCE AGAIN AFTERNOON CONVECTION WILL BE PURELY INFLUENCED BY THE SBRZ. EXPECT EAST AND WEST COAST SBRZ TO INTERCEPT EACH OTHER OVER THE 301 CORRIDOR IN THE LATE AFTERNOON. AS TYPICAL WITH THE SBRZ CONVERGENCE THE MAIN THREAT WILL BE THE POTENTIAL FOR WET MICROBURSTS AND FREQUENT CG LIGHTNING. WITH THAT BEING SAID WELL KEEP POPS AND QPF HIGHER TODAY NEAR THE 301 CORRIDOR. MAX TEMPS WILL BE WARM ONCE AGAIN RANGING FROM THE LOWER 90S NEAR THE COAST TO THE MID 90S FURTHER INLAND. && .AVIATION... MUCH LIKE YESTERDAY EXPECT THE BULK OF THE CONVECTIVE ACTIVITY TO FORM NEAR THE 301 CORRIDOR TAF SITES. THIS WILL ALLOW FOR VCTS FOR JAX...CRG...AND SSI BUT HAVE ADDED A TEMPO GROUP FOR GNV FOR TSRA. OTHERWISE VFR CONDITIONS EXPECTED FOR THIS FORECAST PERIOD. && .MARINE... RIDGE WILL CONTINUE TO BUILD AND LIFT NORTHWARD FOR THE NEXT DAY OR SO WHICH WILL HELP CONTINUE TO PRODUCE THE LIGHTER SSW FLOW. AS THE AFTERNOON EAST COAST SBRZ INITIATES NEAR SHORE SURFACE WINDS WILL SHIFT TO THE SSE AROUND 10 KTS. WAVES HEIGHTS WILL REMAIN BETWEEN 2 TO 4 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 95 71 94 73 / 50 30 40 30 SSI 89 78 89 77 / 40 20 20 30 JAX 93 73 93 74 / 50 20 30 30 SGJ 91 74 90 75 / 40 20 30 20 GNV 94 72 94 72 / 50 20 40 20 OCF 93 72 94 72 / 50 20 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && BARRON/HESS/KERNS
Hazardous weather outlook, Jul 17, 3:23 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 323 AM EDT TUE JUL 17 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 323 AM EDT TUE JUL 17 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL GENERALLY INITIATE ALONG THE SEA BREEZE BOUNDARIES DURING THE LATE MORNING AND EARLY AFTERNOON...WITH ACTIVITY FOCUSING ACROSS THE INTERIOR DURING THE AFTERNOON. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS. IN ADDITION...LOCALLY HEAVY DOWNPOURS WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL GENERALLY INITIATE ALONG THE SEA BREEZE BOUNDARIES DURING THE LATE MORNING AND EARLY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
In the hours before
Local storm report, Jul 17, 9:51 AM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG SALT SPRINGS 29.35N 81.74W
07/16/2007 MARION FL UTILITY COMPANY
CLAY ELECTRIC CO-OP REPORTED SCATTERED TREES ON
POWERLINES AND POWERLINES DOWN IN THE SALT SPRINGS AREA
OF EASTERN MARION COUNTY. TIME IS ESTIMATED.
&&
JHESSLocal storm report, Jul 17, 12:27 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1227 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WOODBINE 30.96N 81.72W
07/16/2007 CAMDEN GA UTILITY COMPANY
TREES KNOCKED DOWN ONTO POWER LINES ALONG HIGHWAY 17 NEAR
WOODBINE.
&&
MZSpecial weather statement, Jul 17, 1:04 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 104 PM EDT TUE JUL 17 2007 FLZ038-171745- FLAGLER- 104 PM EDT TUE JUL 17 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT... AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF FLAGLER BEACH TO 13 MILES SOUTHWEST OF BUNNELL...MOVING NORTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLAGLER BEACH...PALM COAST...ESPANOLA AND BUNNELL THROUGH 145 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
Special weather statement, Jul 17, 1:17 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 117 PM EDT TUE JUL 17 2007 FLZ038-171800- FLAGLER- 117 PM EDT TUE JUL 17 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM FLAGLER BEACH TO 13 MILES SOUTHWEST OF BUNNELL...MOVING NORTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLAGLER BEACH...PALM COAST...ESPANOLA AND BUNNELL THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
Special weather statement, Jul 17, 1:30 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT TUE JUL 17 2007 FLZ037-171815- PUTNAM- 130 PM EDT TUE JUL 17 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 130 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF WELAKA...OR 7 MILES WEST OF POMONA PARK...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...SAN MATEO...POMONA PARK...PALATKA...LAKE COMO...EAST PALATKA AND CRESCENT CITY THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
Special weather statement, Jul 17, 1:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 146 PM EDT TUE JUL 17 2007 FLZ025-033-171830- DUVAL-ST. JOHNS- 146 PM EDT TUE JUL 17 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER PONTE VEDRA BEACH...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...SAN PABLO... JACKSONVILLE BEACH...PONTE VEDRA BEACH...PALM VALLEY...SAWGRASS AND GUANA RIVER STATE PARK THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:02 PM EDT | Special Marine Warning | JAX | 58 min | |
| Jul 17, 4:57 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.